Thunderstorm Wind, Smith
- When
- August 4, 2:10 PM CST
- Where
- Smith County, Winona
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.500, -95.167
Numerous trees and powelines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 9:30 AM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT THU AUG 4 2005 .DISCUSSION... CURRENT FORECAST IN PRETTY GOOD SHAPE. CU FIELD JUST STARTING TO DEVELOP AND SHOULD START TO SEE SOME CONVECTION ONCE TEMPS IN THE LOWER 90S ARE REACHED. FAVORABLE LOW LEVEL THETAE GRADIENT EXISTS ACROSS NORTHEAST TEXAS AND THIS COULD BE AN AREA WHERE MORE SCATTERED CONVECTION MAY EXIST. FCST MAX TEMPS AND HEAT INDEX VALUES APPEAR IN GOOD SHAPE AS WELL SO NO UPDATE NEEDED THIS MORNING. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 97 74 95 74 / 30 20 30 20 MLU 94 72 94 72 / 30 20 30 20 DEQ 98 71 96 70 / 20 20 20 20 TXK 97 73 96 72 / 20 20 20 20 ELD 95 72 95 72 / 20 20 20 20 TYR 97 73 95 73 / 30 20 30 20 GGG 96 72 95 73 / 30 20 30 20 LFK 96 73 94 73 / 30 30 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU AUG 4 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
The Shreveport radar (KSHV), 124 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and powelines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482119.